Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 20, 2009, 2:43 PM CDT for Calumet County, Outagamie County, Winnebago County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2009, 2:43 PM CDT (19:43 UTC)
- Expired
- Aug 20, 2009, 3:08 PM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Calumet County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 29 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 201943
SVRGRB
WIC015-087-139-202015-
/O.NEW.KGRB.SV.W.0013.090820T1943Z-090820T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
243 PM CDT THU AUG 20 2009
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CALUMET COUNTY IN EAST CENTRAL WISCONSIN...
OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN...
NORTHEASTERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 315 PM CDT
* AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES SOUTHWEST OF BLACK CREEK TO 5 MILES NORTHWEST OF APPLETON TO
5 MILES NORTHWEST OF OSHKOSH...AND MOVING EAST AT 40 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BLACK CREEK AROUND 245 PM CDT.
KAUKAUNA AROUND 255 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
NORTHERN LAKE WINNEBAGO...KIMBERLY...COMBINED LOCKS...LITTLE CHUTE
AND FREEDOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON LAKE WINNEBAGO...GET OFF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
&&
LAT...LON 4457 8820 4445 8820 4426 8820 4418 8821
4402 8868 4418 8858 4429 8861 4448 8867
TIME...MOT...LOC 1941Z 249DEG 34KT 4442 8851 4433 8847
4422 8844 4409 8854
$$
EB2 follow-up statements
000
WWUS53 KGRB 201954
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
254 PM CDT THU AUG 20 2009
WIC015-087-139-202015-
/O.CON.KGRB.SV.W.0013.000000T0000Z-090820T2015Z/
OUTAGAMIE WI-WINNEBAGO WI-CALUMET WI-
254 PM CDT THU AUG 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN CALUMET...NORTHEASTERN WINNEBAGO AND EASTERN
OUTAGAMIE COUNTIES...
AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BLACK
CREEK TO MACKVILLE TO COMBINED LOCKS TO NORTHERN LAKE WINNEBAGO...
MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
OUTAGAMIE...NORTHEASTERN WINNEBAGO AND NORTHWESTERN CALUMET
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS SHERWOOD...SEYMOUR AND
HIGH CLIFF STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON LAKE WINNEBAGO...GET OFF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT
ON THE WATER IN A THUNDERSTORM
&&
LAT...LON 4415 8849 4424 8841 4451 8852 4457 8820
4426 8820 4418 8821 4402 8868
TIME...MOT...LOC 1954Z 249DEG 34KT 4452 8842 4438 8831
4426 8827 4413 8838
$$
EB000
WWUS53 KGRB 202008
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
308 PM CDT THU AUG 20 2009
WIC015-087-139-202018-
/O.CAN.KGRB.SV.W.0013.000000T0000Z-090820T2015Z/
OUTAGAMIE WI-WINNEBAGO WI-CALUMET WI-
308 PM CDT THU AUG 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALUMET...
NORTHEASTERN WINNEBAGO AND EASTERN OUTAGAMIE COUNTIES IS CANCELLED...
THE THUNDERSTORMS HAVE MOVED EAST OF THE WARNING AREA AND WEAKENED
SLIGHTLY. GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE.
LAT...LON 4415 8849 4424 8841 4451 8852 4457 8820
4426 8820 4418 8821 4402 8868
TIME...MOT...LOC 2008Z 249DEG 34KT 4451 8817 4442 8813
4431 8810 4418 8821
$$
EBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:49 AM CDT, 10 hours 54 minutes earlier.
Area forecast discussion, Aug 20, 3:49 AM CDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CDT THU AUG 20 2009 .SHORT TERM...TODAY THROUGH FRIDAY... PCPN CHANCES CONTINUE TO PLAGUE FORECAST. UPPER LOCATED OVER NORTHERN MN ATTM WITH VORT/TROF SOUTH OF LOW MOVING THROUGH CENTRAL/SOUTHERN MN. SFC LOW NOW VCNTY DLH WITH FRONT/TROF EXTENDING SOUTH TO OMAHA. INITIAL BAND OF PCPN NOW EXITING NE WI. FORCING NOT ENOUGH TO OVERCOME DRY ATMOSPHERE IN PLACE OVER THE EAST WITH PARTS OF CENTRAL AND NORTH CENTRAL RECEIVING .50 INCH LAST EVENING WHILE MANY IN THE EAST SAW .01 OR LESS. CONVECTION MOVING TO THE SOUTH OF AREA ALSO HELPED TO ROB MOISTURE. SECOND AREA OF PCPN ASSOCIATED WITH AFORE MENTIONED FRONT AND VORT NOW WORKING INTO SOUTHERN WI ATTM. AREA RADARS SHOW...MAINLY LIGHT RAIN WITH FEW EMBEDDED THUNDERSTORMS. FRONT EXPECTED TO PUSH EAST THROUGH STATE TODAY WITH SURFACE LOW MOVING OVER NORTHERN WI. CHANGES TO FORECAST THIS PERIOD TO ADD SOME TIMING/AREAL TRENDS FOR PCPN TODAY AND BACK OFF A BIT ON FOG AS LOW CLOUDS CURRENTLY IN PLACE OVER AREA. WILL LIKELY SEND OUT UPDATE LATER THIS MORNING AS PCPN MOVES INTO AREA. UPPER LOW MOVES INTO EASTERN LAKE SUPERIOR ON FRI...WITH CYCLONIC FLOW CONTINUING TO PROVIDE FOR PCPN CHANCES OVER THE AREA. KEPT HIGHEST POPS OVER NORTH CENTRAL TONIGHT AND FRIDAY. MADE SOME CHANGES TO TEMPS TODAY...LOWERING HIGHS A BIT NORTH CENTRAL WHERE OVERNIGHT LOWS HAVE DROPPED INTO THE UPPER 50S. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. TIMING THE DEPARTURE OF PRECIPITATION...ASSOCIATED WITH A SURFACE LOW AND A CLOSED CYCLONIC CIRCULATION ALOFT...IS THE FIRST CONCERN FOR THIS PART OF THE FORECAST. AFTER THAT TEMPERATURES ARE THE MAIN FOCUS UNTIL THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH A SHORT WAVE AND A COLD FRONT...MOVE INTO THE STATE. THE PREVIOUS FORECAST LOOKED GOOD. FINAL ANSWER FOR THIS FORECAST PACKAGE IS A SLIGHT CHANCE OF SHOWERS ON FRIDAY NIGHT BEFORE SURFACE HIGH PRESSURE AND UPPER RIDGING BRING INCREASING TEMPERATURES TO THE FORECAST AREA. HAVE THE NEXT CHANCE OF PRECIPITATION MOVING IN FROM THE NORTH/NORTHWEST MONDAY NIGHT SO CHANCE POPS ARE THERE...WITH SLIGHT CHANCE POPS IN PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN. RAIN CHANCES SHOULD SPREAD ACROSS THE ENTIRE AREA BEFORE THE SYSTEM MOVES OUT OF THE STATE AROUND THE MIDDLE OF THE WEEK. && .AVIATION...WIDESPREAD IFR/MVFR CIGS/VIS EXPECTED THROUGH MORNING HOURS IN SHWRS/FOG AS LOW PRESSURE CENTER AND FRONT PASS THROUGH STATE. IMPROVING CONDITIONS EXPECTED LATER AFTERNOON CENTRAL/EAST CENTRAL WITH DEVELOPING WESTERLY FLOW SOUTH OF LOW. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG
Hazardous weather outlook, Aug 20, 2:42 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 242 PM CDT THU AUG 20 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 242 PM CDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE MIDDLE TO LATE AFTERNOON...ESPECIALLY OVER CENTRAL AND EAST-CENTRAL WISCONSIN. THE STRONGEST STORMS COULD APPROACH SEVERE CRITERIA...AND PRODUCE BRIEF TORRENTIAL RAINS...AND WIND GUSTS AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE AGAIN NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-211100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 242 PM CDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE MIDDLE TO LATE AFTERNOON...ESPECIALLY SOUTH OF STURGEON BAY. THE STRONGEST STORMS COULD APPROACH SEVERE CRITERIA...AND PRODUCE BRIEF TORRENTIAL RAINS...AND WIND GUSTS TO AROUND 45 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE AGAIN NEXT TUESDAY AND WEDNESDAY. JS
In the hours before
Special weather statement, Aug 20, 1:59 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 159 PM CDT THU AUG 20 2009 WIZ045-201945- WAUSHARA- 159 PM CDT THU AUG 20 2009 ...STRONG THUNDERSTORMS EXPECTED IN EASTERN WAUSHARA COUNTY... AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDGRANITE...OR 7 MILES SOUTHEAST OF WAUTOMA...MOVING NORTHEAST AT 25 MPH. TORRENTIAL RAINS...WIND GUSTS TO 45 MPH...AND SMALL ARE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... AURORAVILLE BY 200 PM POY SIPPI BY 205 PM BORTH BY 210 PM THE TOWNS OF SPRING LAKE...LOHRVILLE...AURORAVILLE...PINE RIVER...POY SIPPI...BORTH AND TUSTIN ARE ALSO IN THE PATH OF THIS STORM. ECKBERG
Special weather statement, Aug 20, 2:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 218 PM CDT THU AUG 20 2009 WIZ048-202000- WINNEBAGO- 218 PM CDT THU AUG 20 2009 ...STRONG THUNDERSTORMS EXPECTED IN NORTHWESTERN WINNEBAGO COUNTY... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE POYGAN...OR 9 MILES NORTH OF BERLIN... MOVING NORTHEAST AT 35 MPH. BRIEF HEAVY RAIN...GUSTY WINDS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE STORM WILL BE NEAR WINNECONNE BY 225 PM...WINCHESTER AND LARSEN BY 235 PM.. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN WINNEBAGO COUNTY...INCLUDING THE TOWNS OF LAKE POYGAN...ZITTAU AND ALLENVILLE. ECKBERG
Special weather statement, Aug 20, 2:28 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 228 PM CDT THU AUG 20 2009 WIZ031-037>039-074-202015- BROWN-OUTAGAMIE-SHAWANO-SOUTHERN OCONTO COUNTY-WAUPACA- 228 PM CDT THU AUG 20 2009 ...STRONG THUNDERSTORMS EXPECTED IN EASTERN WAUPACA...NORTHWESTERN BROWN...OUTAGAMIE...SHAWANO AND SOUTHERN OCONTO COUNTIES... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF CLINTONVILLE TO NEW LONDON TO 10 MILES SOUTHEAST OF NEW LONDON...MOVING NORTHEAST AT 30 MPH. WINDS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... CLINTONVILLE BY 235 PM CDT. BLACK CREEK BY 250 PM CDT. BLACK CREEK BY 255 PM CDT. PULASKI BY 315 PM CDT. THE TOWNS OF MEDINA...SUGAR BUSH...DALE...SYMCO...READFIELD... HORTONVILLE...BEAR CREEK...STEPHENSVILLE...SHIOCTON AND GREENVILLE ARE ALSO IN THE PATH OF THESE STORMS. EB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:18 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 42 min |
| Aug 20, 4:27 PM CDT | Special Marine Warning | GRB | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.